Patient 1: A 34-year-old woman had a history of migraine with aura since age 16 and recent postpartum depression. Approximately 6 months ago, she started fluoxetine for depression and migraine prophylaxis. At her most recent clinic appointment, she also started sumatriptan to abort her migraines. Two weeks later, 1 hour after her third subcutaneous 6-mg dose of sumatriptan, she presented to the emergency room. Her exam showed diaphoresis, agitation, confusion, dysarthria, staggering gait, and occasional myoclonic jerks in the legs.
KeywordsRaphe Nucleus Migraine With Aura Neuroleptic Malignant Syndrome Serotonin Syndrome Ecstasy User
Unable to display preview. Download preview PDF.
- 4.Harrison’s Principles of Internal Medicine. 15th edition. Braunwald E, Stone RM, Fauci AS, Hauser SL, Jameson JL, eds. McGraw-Hill, New York: 2001.Google Scholar
- 5.Siegel GJ, Albers RW, Agranoff BW, et al. Basic Neurochemistry: Molecular, Cellular, and Medical Aspects. 6th edition. Lippincott-Raven, Philadelphia: 1999.Google Scholar
- 12.Task Force on DSM-IV. Diagnostic and Statistical Manual of Mental Disorders (DSM-IV-TR). American Psychiatric Association, 2000.Google Scholar